Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP and rashes
Apr 27, 2005

Hi Doctors,

I recently ( 10 days ago) started PEP therapy ( Combivir and Sustiva) after a potential exposure. The first couple of days were a bit spaced but after that I just felt nauseous a couple of hours after the Combivir. My problems are in the last couple of days. I have been waking up half way through the night and unable to get back to sleep ( I take 600mg Sustiva at night). Worse still, yesterday I awoke with a rash which covers my whole body apart from my face and hands. It was incredibly itchy at the start but after one Clarityn yesterday morning it has become non-itchy. My temperature is 36.5 and I feel fine apart from this rash. Could I be sero-converting even though I am on PEP, or is this rash common with the drug combo that I am taking. I am absolutely freaking out because my exposure would be ranked as low to medium risk. My specialist was even reluctant to prescribe but decided to err on the side of caution. I have since started to travel and cannot contact him to ask his opinion on this rash. I am alone in a foreign country with no support and fine myself scared and confused.....

I hope you can help.

Response from Dr. Henry

Rash likely due to Sustiva. Chances for serious adverse reaction to your meds seem to outweight chance for seroconversion. If you are seroconverting (unlikely) then the drugs didn't work and I would be concerned about drug resistance developing. A compromise would be to just continue the Combivir. KH



Previous
Sad I started therapy
Next
HIV exposure and PEP

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement